Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Farts
Dec 21, 2007

I have been on Norvir, Reyataz, and Truvada now for almost a year. I switched over from Combivir/Sustiva since 1999. No medication failure, just side effects for the change. I am currently suffering from huge amounts of gas, flatus. I can feel and hear it in the intestines and it is impossible to hold. I have tried everything that I can find information on. I have to waddle for a cushion or somewhere where I can relieve myself and hope that I can make it. I am currently on 900mg of oat bran also and still suffering. I have tried 500mg of activated charcoal and have had great relief from this, but I am concerned about the absorbtion of my meds. I currently take the charcoal in the mornings around 8-9am. I take my meds at 11pm so there is an 8-9 hour window. Is this recommended or am I at risk of harming the meds absorbtion? My t-cells are currently around 800, VL below 50 copies. Thanks.

Response from Dr. Henry

Although there may be some legitimate concern about the effect of charcoal on drug absorption in individual patients, your blood test results are reassuring that you are still getting adequate blood levels (may consider getting a least a lopinavir level if still concerned). Calcium supplements,checking for lactose intolerance or gluten sensitivity, simethicone, yogurt with active bacteria, and other interventions help a minority of patients-fairly unpredictable in my experience. KH



Previous
HIV medication and multivitamins
Next
Fat accumulation & Muscle crump at night part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement